zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Global existence and blow-up phenomena for the Degasperis-Procesi equation. (English) Zbl 1131.35074
The authors obtain two new global existence results for strong solution of the Degasperis-Procesi equation with certain initial profiles. They also establish two new blow-up results and show the existence of a breaking point where the slope of the solution becomes infinite exactly at breaking time.
35Q53KdV-like (Korteweg-de Vries) equations
35B40Asymptotic behavior of solutions of PDE
[1]Beals R., Sattinger D., Szmigielski J. (1998) Acoustic scattering and the extended Korteweg-de Vries hierarchy. Adv. Math. 140, 190–206 · Zbl 0919.35118 · doi:10.1006/aima.1998.1768
[2]Bressan A., Constantin A.: Global conservative solutions of the Camassa-Holm equation. Preprint, www.math.ntnu.no/conservation/2006/023.html, To appear in Arch. Rat. Mech. Anal.
[3]Camassa R., Holm D. (1993) An integrable shallow water equation with peaked solitons. Phys. Rev. Lett. 71, 1661–1664 · Zbl 0936.35153 · doi:10.1103/PhysRevLett.71.1661
[4]Camassa R., Holm D., Hyman J. (1994) A new integrable shallow water equation. Adv. Appl. Mech. 31, 1–33 · doi:10.1016/S0065-2156(08)70254-0
[5]Coclite G.M., Karlsen K.H. (2006) On the well-posedness of the Degasperis-Procesi equation. J. Funct. Anal. 233, 60–91 · Zbl 1090.35142 · doi:10.1016/j.jfa.2005.07.008
[6]Coclite G.M., Karlsen K.H., Risebro N.H.: Numerical schemes for computing discontinuous solutions of the Degasperis-Procesi equation. Preprint, available at http://www.math.vio.no/kennethk/articles/art125.pdf, 2006
[7]Constantin A. (2000) Global existence of solutions and breaking waves for a shallow water equation: a geometric approach. Ann. Inst. Fourier (Grenoble) 50, 321–362
[8]Constantin A.(2005) Finite propagation speed for the Camassa-Holm equation. J. Math. Phys. 46(023506): 4 · Zbl 1076.35109 · doi:10.1063/1.1845603
[9]Constantin A. (2001) On the scattering problem for the Camassa-Holm equation. Proc. Roy. Soc. London A 457, 953–970 · Zbl 0999.35065 · doi:10.1098/rspa.2000.0701
[10]Constantin A., Escher J. (1998) Global existence and blow-up for a shallow water equation. Annali Sc. Norm. Sup. Pisa 26, 303–328
[11]Constantin A., Escher J. (1998) Wave breaking for nonlinear nonlocal shallow water equations. Acta Mathematica 181, 229–243 · Zbl 0923.76025 · doi:10.1007/BF02392586
[12]Constantin A., Escher J. (1998) Global weak solutions for a shallow water equation. Indiana Univ. Math. J. 47, 1527–1545 · Zbl 0930.35133 · doi:10.1512/iumj.1998.47.1466
[13]Constantin A., Kolev B. (2003) Geodesic flow on the diffeomorphism group of the circle. Comment. Math. Helv. 78, 787–804 · Zbl 1037.37032 · doi:10.1007/s00014-003-0785-6
[14]Constantin A., McKean H.P. (1999) A shallow water equation on the circle. Comm. Pure Appl. Math. 52, 949–982 · doi:10.1002/(SICI)1097-0312(199908)52:8<949::AID-CPA3>3.0.CO;2-D
[15]Constantin A., Molinet L. (2000) Global weak solutions for a shallow water equation. Commun. Math. Phys. 211, 45–61 · Zbl 1002.35101 · doi:10.1007/s002200050801
[16]Constantin A., Strauss W.A. (2000) Stability of peakons. Comm. Pure Appl. Math. 53, 603–610 · doi:10.1002/(SICI)1097-0312(200005)53:5<603::AID-CPA3>3.0.CO;2-L
[17]Constantin A., Strauss W. (2000) Stability of a class of solitary waves in compressible elastic rods. Phys. Lett. A 270, 140–148 · Zbl 1115.74339 · doi:10.1016/S0375-9601(00)00255-3
[18]Constantin A., Strauss W.A. (2002) Stability of the Camassa-Holm solitons. J. Nonlinear Science 12, 415–422 · Zbl 1022.35053 · doi:10.1007/s00332-002-0517-x
[19]Dai H.H. (1998) Model equations for nonlinear dispersive waves in a compressible Mooney-Rivlin rod. Acta Mechanica 127, 193–207 · Zbl 0910.73036 · doi:10.1007/BF01170373
[20]Degasperis A., Holm D.D., Hone A.N.W. (2002) A New Integral Equation with Peakon Solutions. Theo. Math. Phys. 133, 1463–1474 · doi:10.1023/A:1021186408422
[21]Degasperis A., Procesi M.: Asymptotic integrability. In: Symmetry and Perturbation Theory, edited by A. Degasperis G. Gaeta, Singapore: World Scientific, 1999, pp. 23–37
[22]Drazin P.G., Johnson R.S., (1989) Solitons: an Introduction. Cambridge-New York, Cambridge University Press
[23]Dullin H.R., Gottwald G.A., Holm D.D. (2001) An integrable shallow water equation with linear and nonlinear dispersion. Phys. Rev. Lett. 87, 4501–4504 · doi:10.1103/PhysRevLett.87.194501
[24]Dullin H.R., Gottwald G.A., Holm D.D. (2003) Camassa-Holm, Korteweg -de Vries-5 and other asymptotically equivalent equations for shallow water waves. Fluid Dyn. Res. 33, 73–79 · Zbl 1032.76518 · doi:10.1016/S0169-5983(03)00046-7
[25]Escher J., Liu Y., Yin Z.: Global weak solutions and blow-up structure for the Degasperis-Procesi equation. J. Funct. Anal., to appear, doi:10.1016/j.jfa.2006.03.022
[26]Fokas A., Fuchssteiner B. (1981) Symplectic structures, their Bäcklund transformation and hereditary symmetries. Physica D 4, 47–66 · Zbl 1194.37114 · doi:10.1016/0167-2789(81)90004-X
[27]Henry D. (2005) Infinite propagation speed for the Degasperis-Procesi equation. J. Math. Anal. Appl. 311, 755–759 · Zbl 1094.35099 · doi:10.1016/j.jmaa.2005.03.001
[28]Holm D.D., Staley M.F. (2003) Wave structure and nonlinear balances in a family of evolutionary PDEs. SIAM J. Appl. Dyn. Syst. (electronic) 2, 323–380 · Zbl 1088.76531 · doi:10.1137/S1111111102410943
[29]Johnson R.S. (2002) Camassa-Holm, Korteweg-de Vries and related models for water waves. J. Fluid Mech. 455, 63–82 · Zbl 1037.76006 · doi:10.1017/S0022112001007224
[30]T. Kato, Quasi-linear equations of evolution, with applications to partial differential equations. In: Spectral Theory and Differential Equations, Lecture Notes in Math. 448 Berlin:Springer Verlag, 1975, pp. 25–70
[31]Kenig C., Ponce G., Vega L. (1993) Well-posedness and scattering results for the generalized Korteweg-de Veris equation via the contraction principle. Comm. Pure Appl. Math. 46, 527–620 · Zbl 0808.35128 · doi:10.1002/cpa.3160460405
[32]Lenells J. (2005) Traveling wave solutions of the Degasperis-Procesi equation. J. Math. Anal. Appl. 306, 72–82 · Zbl 1068.35163 · doi:10.1016/j.jmaa.2004.11.038
[33]Lenells J. (2005) Conservation laws of the Camassa-Holm equation. J. Phys. A 38, 869–880 · Zbl 1076.35100 · doi:10.1088/0305-4470/38/4/007
[34]Li P., Olver P. (2000) Well-posedness and blow-up solutions for an integrable nonlinearly dispersive model wave equation. J. Differ. Eqs. 162, 27–63 · Zbl 0958.35119 · doi:10.1006/jdeq.1999.3683
[35]Liu Y. (2006) Global existence and blow-up solutions for a nonlinear shallow water equation. Math. Ann. 335, 717–735 · Zbl 1102.35021 · doi:10.1007/s00208-006-0768-1
[36]Lundmark H.: Formation and dynamics of shock waves in the Degasperis-Procesi equation. Preprint, available at http://www.mai.liu.se/halun/papers/Lundmark-DPshock.pdf, 2006
[37]Lundmark H., Szmigielski J. (2003) Multi-peakon solutions of the Degasperis-Procesi equation. Inverse Problems 19, 1241–1245 · Zbl 1041.35090 · doi:10.1088/0266-5611/19/6/001
[38]Matsuno Y. (2005) Multisoliton solutions of the Degasperis-Procesi equation and their peakon limit. Inverse Problems 21, 1553–1570 · Zbl 1086.35095 · doi:10.1088/0266-5611/21/5/004
[39]Mckean H.P.: Integrable systems and algebraic curves. In: Global Analysis. Springer Lecture Notes in Mathematics 755, Berlin-Heidelberg-New York:Springer, 1979, pp. 83–200
[40]Misiolek G. (1998) A shallow water equation as a geodesic flow on the Bott-Virasoro group. J. Geom. Phys. 24, 203–208 · Zbl 0901.58022 · doi:10.1016/S0393-0440(97)00010-7
[41]Mustafa O.G. (2005) A note on the Degasperis-Procesi equation. J. Nonlinear Math. Phys. 12, 10–14 · Zbl 1067.35078 · doi:10.2991/jnmp.2005.12.1.2
[42]Rodriguez-Blanco G. (2001) On the Cauchy problem for the Camassa-Holm equation. Nonlinear Anal. 46, 309–327 · Zbl 0980.35150 · doi:10.1016/S0362-546X(01)00791-X
[43]Tao T.: Low-regularity global solutions to nonlinear dispersive equations. In: Surveys in analysis and operator theory (Canberra,2001), Proc. Centre Math. Appl. Austral. Nat. Univ. 40, Canberra:Austral. Nat. Univ., 2002, pp. 19–48
[44]Vakhnenko V.O., Parkes E.J. (2004) Periodic and solitary-wave solutions of the Degasperis-Procesi equation. Chaos Solitons Fractals 20, 1059–1073 · Zbl 1049.35162 · doi:10.1016/j.chaos.2003.09.043
[45]Whitham G.B., (1980) Linear and Nonlinear Waves. New York, J. Wiley & Sons
[46]Xin Z., Zhang P. (2000) On the weak solutions to a shallow water equation. Comm. Pure Appl. Math. 53, 1411–1433 · doi:10.1002/1097-0312(200011)53:11<1411::AID-CPA4>3.0.CO;2-5
[47]Yin Z. (2003) On the Cauchy problem for an integrable equation with peakon solutions. Ill. J. Math. 47, 649–666
[48]Yin Z. (2003) Global existence for a new periodic integrable equation. J. Math. Anal. Appl. 283, 129–139 · Zbl 1033.35121 · doi:10.1016/S0022-247X(03)00250-6
[49]Yin Z. (2004) Global weak solutions to a new periodic integrable equation with peakon solutions. J. Funct. Anal. 212, 182–194 · Zbl 1059.35149 · doi:10.1016/j.jfa.2003.07.010
[50]Yin Z.: Global solutions to a new integrable equation with peakons. Ind. Univ. Math. J. 53 (2004), 1189–1210 (2004)
[51]Zhou Y. (2004) Blow-up phenomena for the integrable Degasperis-Procesi equation. Phys. Lett. A 328, 157–162 · Zbl 1134.37361 · doi:10.1016/j.physleta.2004.06.027